Tornadoes · United States · Arkansas · 2008
EF1 tornado, Deep Elm to Ragtown, Arkansas, May 10, 2008
From Deep Elm to Ragtown, this EF1 tornado ran 4.4 miles across Monroe County on May 10, 2008, touching down at 8:26 PM CDT and reaching 700 yards wide. It killed nobody, and did $25,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- May 10, 2008
- Touchdown
- 8:26 PM CDT (01:26 UTC)
- Lifted
- 8:30 PM CDT (01:30 UTC)
- On the ground
- 4 minutes
- Path length
- 4.4 miles (7.1 km)
- Path width
- 700 yards (640 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- County
- Monroe County
- Touchdown point
- 34.502, -91.137
- Lift-off point
- 34.510, -91.060
- Record number
- 0805101926-01
What the Weather Service recorded
A cold front moved through Arkansas on the 9th, but the front then stalled and moved back to the north as a warm front on the 10th. Severe storms developed north of the front during the afternoon, with tornadoes developing closer to the front during the early evening hours.
Many trees were blown down, including a huge tree that fell on an old house being used as a deer camp. Part of the roof of a house was blown off.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
15 minutes of warning. NWS LZK issued a tornado warning for this county at 01:11 UTC, 15 minutes before the tornado touched down, in force until 01:45 UTC.
The county was under a tornado watch, issued at 23:51 UTC and running to 04:36 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 20:38 UTC | 23:51 UTC | Tornado Watch | LZK |
| 23:51 UTC | 04:36 UTC | Tornado Watch | LZK |
| 23:52 UTC | 00:15 UTC | Severe Thunderstorm Warning | LZK |
| 00:02 UTC | 00:15 UTC | Tornado Warning | LZK |
| 00:52 UTC | 01:30 UTC | Severe Thunderstorm Warning | LZK |
| 01:11 UTC | 01:45 UTC | Tornado Warning | LZK |
| 09:00 UTC | 00:00 UTC | Lake Wind Advisory | LZK |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 00:56 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the tornado touched down at May 10, 4:08 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, May 10, 4:08 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 408 PM CDT SAT MAY 10 2008 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT NEARLY STATIONARY BOUNDARY LOCATED ALONG INTERSTATE 40...THEN EXTENDS NORTH-NORTHWESTWARD...NEAR AND TO THE WEST OF HIGHWAY 71. LOCAL RADARS INDICATE CURRENT CONVECTION IS ELEVATED IN NATURE...AND MOVING AT 270/50. DRYLINE FEATURE...JUST EAST OF INTERSTATE 35...WILL ACCELERATE EASTWARD BY EARLY EVENING...AND WILL LIKELY FOCUS SURFACE BASED DEVELOPMENT. SURFACE BASED CAPE VALUES OF 3500 J/KG+.....AND SIGNIFICANT LOW LEVEL SHEAR ALL INDICATE A SUBSTANTIAL POTENTIAL FOR SUPERCELLS...WHICH WILL BE SUPPORTIVE OF TORNADIC DEVELOPMENT...AT LEAST THROUGH EARLY EVENING. THE FORMATION OF AN ORGANIZED CONVECTIVE COMPLEX IS STILL POSSIBLE BEFORE ALL THE CONVECTION EXITS THE FORECAST AREA BY 11/10Z. ANOTHER...LESS POTENT SYSTEM WILL AFFECT THE REGION LATE IN THIS PERIOD. && .LONG TERM...WEDNESDAY THROUGH SATURDAY MODELS STILL INDC THE NEXT WEATHER MAKER MOVG THRU THE REGION AT THE START OF THE PD. THE QUESTION STILL RMNS IS IF THE FNTL BNDRY WL STALL OUT JUST SE OF AR BY THU OR CONTG WORKING FURTHER SEWD. QUICK LOOK AT THE 12Z ECMWF SEEMS TO BACK THIS TREND UP...ALONG WITH THE GFS...WHICH WOULD RESULT IN LINGERING RAIN CHCS FOR PARTS OF THE AREA INTO FRI. FOR NOW...OPTED TO STAY WITH CONSISTENCY AND CONT WITH A PROGRESSIVE TREND...INDCG DRIER CONDS INTO NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 53 68 45 75 / 60 20 0 0 CAMDEN AR 60 74 45 80 / 60 20 0 0 HARRISON AR 48 66 41 75 / 60 0 0 0 HOT SPRINGS AR 56 72 45 78 / 60 10 0 0 LITTLE ROCK AR 57 72 47 77 / 60 20 0 0 MONTICELLO AR 61 75 50 79 / 60 30 0 0 MOUNT IDA AR 54 71 44 78 / 60 10 0 0 MOUNTAIN HOME AR 49 66 42 75 / 60 10 0 0 NEWPORT AR 55 70 47 75 / 60 20 0 0 PINE BLUFF AR 59 73 49 78 / 60 20 0 0 RUSSELLVILLE AR 53 69 44 77 / 60 0 0 0 SEARCY AR 55 71 47 76 / 60 20 0 0 STUTTGART AR 58 72 50 77 / 60 20 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...55 / LONG TERM...44
Hazardous weather outlook, May 10, 11:39 AM CDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1139 AM CDT SAT MAY 10 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1139 AM CDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT RESIDENTS OF ARKANSAS ARE ADVISED TO MONITOR THE LATEST WEATHER STATEMENTS...AND BE PREPARED TO IMPLEMENT PERSONAL SEVERE WEATHER SAFETY ACTIONS. MUCH OF ARKANSAS IS UNDER A MODERATE RISK OF SEVERE WEATHER TODAY. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THIS AFTERNOON ACROSS MUCH OF THE STATE. THROUGH EARLY AFTERNOON...LARGE HAIL WILL BE THE PRIMARY THREAT WITH THESE STORMS. BY THE MID AFTERNOON HOURS...INSTABILITY...BASED NEAR THE SURFACE... IS EXPECTED TO RAPIDLY INCREASE ACROSS WESTERN ARKANSAS...AHEAD OF A COLD FRONT APPROACHING WESTERN PORTIONS OF STATE. THUNDERSTORMS FORMING IN THIS REGION WILL HAVE THE POTENTIAL TO REALIZE THIS INSTABILITY. THIS INSTABILITY...COMBINED WITH FORECAST WIND PROFILES SUGGEST SUPERCELL THUNDERSTORMS WILL BE LIKELY. LARGE HAIL...DAMAGING WIND GUSTS...AND TORNADOES WILL BE POSSIBLE WITH THESE STORMS...AS THE RACE QUICKLY TO THE EAST. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A LARGE...LINEAR SQUALL LINE TO DEVELOP AHEAD OF THE COLD FRONT DURING THE EVENING HOURS. THIS WOULD PROMOTE THE POTENTIAL FOR WIDESPREAD...DAMAGING WIND GUSTS. BE PREPARED FOR THIS DANGEROUS SEVERE WEATHER SITUATION....MONITOR THE LATEST WEATHER BULLETINS...AND REVIEW SEVERE WEATHER SAFETY RULES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE AFOREMENTIONED COLD FRONT WILL MOVE OUT OF THE STATE SUNDAY. DRY WEATHER WILL RETURN FOR THE EARLY PART OF NEXT WEEK...AS HIGH PRESSURE MOVES INTO THE REGION. ANOTHER FRONT WILL MOVE INTO THE AREA TUESDAY...BRINGING THE NEXT CHANCE OF RAINFALL FOR TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING... PARTICULARLY IN THE SOUTHERN TWO THIRDS OF THE STATE. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 55
In the hours before
Local storm report, May 10, 7:27 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
727 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 2 NW MABELVALE 34.67N 92.41W
05/10/2008 E1.25 INCH PULASKI AR LAW ENFORCEMENT
HALF DOLLAR SIZE HAIL REPORTED AT CRYSTAL VALLEY ROAD
AREA.
0727 PM HAIL ENGLAND 34.54N 91.97W
05/10/2008 E1.75 INCH LONOKE AR LAW ENFORCEMENT
&&
222Local storm report, May 10, 7:33 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
733 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL MABELVALE 34.65N 92.38W
05/10/2008 E1.75 INCH PULASKI AR PUBLIC
GOLF BALL SIZE HAIL WAS REPORTED AT THE INTERSECTION OF
CHICO ROAD AND MABELVALE CUT OFF.
&&
222Local storm report, May 10, 7:36 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
736 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TORNADO EL PASO 35.12N 92.08W
05/10/2008 WHITE AR TRAINED SPOTTER
BRIEF TORNADO TOUCHED DOWN AT 827 EL PASO ROAD.
&&
222Local storm report, May 10, 7:52 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
752 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TORNADO 2 E LONOKE 34.79N 91.86W
05/10/2008 LONOKE AR LAW ENFORCEMENT
POSSIBLE BRIEF TOUCHDOWN WAS REPORTED AT MILE MARKER 173
JUST SOUTH OF INTERSTATE 40.
&&
55Local storm report, May 10, 8:16 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
816 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM TORNADO STUTTGART 34.49N 91.55W
05/10/2008 ARKANSAS AR TRAINED SPOTTER
STRUCTURAL DAMAGE AND TREES DOWN OFF HIGHWAY 130 ON THE
SOUTH SIDE OF TOWN.
0807 PM FUNNEL CLOUD HARRISON 36.24N 93.12W
05/10/2008 BOONE AR LAW ENFORCEMENT
0807 PM TSTM WND DMG SEARCY 35.24N 91.73W
05/10/2008 WHITE AR TRAINED SPOTTER
TREES DOWN ON SMITH ROAD OFF OF HIGHWAY 16. ALSO TREES
DOWN NEAR BARRY HILL PARK.
&&
58Local storm report, May 10, 8:20 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
820 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TORNADO STUTTGART 34.49N 91.55W
05/10/2008 ARKANSAS AR LAW ENFORCEMENT
ELDERLY WOMAN TRAPPED IN HER RESIDENCE. NUMEROUS TREES
DOWN ACROSS STUTTGART.
&&
58The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Little Rock, AR (KLZK), 00:00Z
1.4 hours before the tornado, 111 km from the path. May 11, 2008.
- Mixed-layer CAPE
- 2977 J/kg
- Mixed-layer CIN
- -31 J/kg
- Surface CAPE
- 1880 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 9.1
- Supercell composite
- 41.7
- 0-3 km lapse rate
- 5.1 K/km
Little Rock, AR (KLZK), 12:00Z
10.6 hours after it, 111 km from the path. May 11, 2008.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -97359 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -114 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.9 K/km
The surface observations
Stuttgart (Awos) (SGT), 45 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 23:35 UTC | 80.6 | 73.4 | 180° 12 kt | 1001 | ||
| 23:55 UTC | 80.6 | 71.6 | 160° 13 kt | 999.7 | ||
| 00:15 UTC | 80.6 | 71.6 | 160° 10 kt | 999.3 | VCTS | |
| 00:35 UTC | 78.8 | 71.6 | 130° 12 kt | 21 | 998 | TS |
| 00:55 UTC | 71.6 | 68 | 340° 13 kt | 39 | 1002 | TS |
| 01:15 UTC | 69.8 | 66.2 | 280° 13 kt | 1001.7 | TS | |
| 01:35 UTC | 69.8 | 66.2 | 250° 4 kt | 1001 | TS | |
| 01:55 UTC | 69.8 | 68 | 0° 0 kt | 1001 | ||
| 02:15 UTC | 69.8 | 68 | 360° 4 kt | 1001.4 | ||
| 02:35 UTC | 69.8 | 66.2 | 360° 5 kt | 1001.7 | ||
| 02:55 UTC | 69.8 | 66.2 | 340° 5 kt | 1002.4 | ||
| 03:15 UTC | 69.8 | 66.2 | 310° 3 kt | 1002.7 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Little Rock radar (KLZK), 113 km away, was scanning. The volume nearest the touchdown began at 01:24 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 00:00 UTC | HAIL 1.75 | Wheatley | St. Francis, AR | GOLF BALL HAIL REPORTED NEAR INTERSTATE 40 IN WHEATLEY. |
| 00:37 UTC | TSTM WND DMG | Haynes | Lee, AR | POSSIBLE TORNADO. TREES AND POWER LINES DOWN. |
| 00:48 UTC | TORNADO | 3 N Marianna | Lee, AR | TORNADO JUST NORTH OF MARIANNA ARKANSAS. |
| 01:06 UTC | TORNADO | Stuttgart | Arkansas, AR | STRUCTURAL DAMAGE AND TREES DOWN OFF HIGHWAY 130 ON THE SOUTH SIDE OF TOWN. |
| 01:07 UTC | TORNADO | Stuttgart | Arkansas, AR | ELDERLY WOMAN TRAPPED IN HER RESIDENCE. NUMEROUS TREES DOWN ACROSS STUTTGART. |
| 01:08 UTC | TORNADO | Stuttgart | Arkansas, AR | AREAS NEAR THE STUTTGART COUNTRY CLUB RECEIVED MAJOR DAMAGE. A GAS STATION WAS DESTROYED. |
| 01:28 UTC | FLASH FLOOD | 2 S Forrest City | St. Francis, AR | STREET FLOODING NEAR FORREST CITY ALONG HIGHWAY 1. |
| 01:30 UTC | TSTM WND DMG | 8 Wsw Marvell | Phillips, AR | BEGINNING OF 30 MILE LONG PATH OF STRAIGHT LINE WINDS THROUGH PHILLIPS COUNTY INTO COAHOMA COUNTY MISSISSIPPI. SEVERAL HOMES DAMAGED OR DESTROYED. WIND SPEED ESTIMATED AT 100 MPH. |
| 01:38 UTC | TSTM WND DMG | 5 Ssw Marvell | Phillips, AR | SEVERAL SHEDS AND BARNS WERE EITHER HEAVILY DAMAGED OR DESTROYED. DOZENS OF LARGE TREES WERE UPROOTED. APPROXIMATELY ONE MILE OF POWER LINES WERE SNAPPED NEAR THIS LOCATION. |
| 01:38 UTC | TSTM WND DMG | 8 Sw Marvell | Phillips, AR | LARGE TREES DOWN ON MONROE/PHILLIPS COUNTY LINE ALONG HIGHWAY 1. |
| 01:51 UTC | TSTM WND DMG | 4 E Lake View | Phillips, AR | NUMEROUS TREES AND POWER LINES DOWN ALONG HIGHWAY 44. AIRPORT HANGAR DESTROYED. AIRPLANE MOVED ABOUT 100 FEET WITH LITTLE DAMAGE TO PLANE. SEVERAL BUILDINGS ALSO DAMAGED AT A NEIGHBORING FARM. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2008 tornado in ArkansasEvery tornado in Arkansas since 1950Warnings in force in Arkansas nowThe forecast where you are
The other tornadoes of May 10, 2008
36 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 10 | 1:28 PM CDT | EF0 | Washington, AR | 0.1 | 50 | |||
| May 10 | 5:03 PM CDT | EF2 | Pittsburg, OK | 8.2 | 200 | $500,000 | ||
| May 10 | 5:15 PM CDT | EF0 | Labette, KS | 0.3 | 50 | |||
| May 10 | 5:19 PM CDT | EF0 | McIntosh, OK | 0.1 | 50 | |||
| May 10 | 5:19 PM CDT | EF0 | Labette, KS | 1.0 | 60 | |||
| May 10 | 5:19 PM CDT | EF0 | Cherokee, KS | 2.0 | 150 | $10,000 | ||
| May 10 | 5:20 PM CDT | EF4 | Picher–Neosho tornado, Oklahoma and Missouri | 75.5 | 1,760 | 21 | 350 | $61 million |
| May 10 | 5:21 PM CDT | EF0 | Pittsburg, OK | 0.1 | 50 | |||
| May 10 | 5:25 PM CDT | EF0 | Pittsburg, OK | 0.5 | 75 | |||
| May 10 | 5:25 PM CDT | EF0 | Mayes, OK | 0.1 | 50 | |||
| May 10 | 5:34 PM CDT | EF0 | Latimer, OK | 5.5 | 100 | |||
| May 10 | 5:42 PM CDT | EF2 | Pittsburg, OK | 19.0 | 580 | 4 | $1.2 million | |
| May 10 | 5:48 PM CDT | EF1 | Ottawa, OK | 2.3 | 200 | |||
| May 10 | 6:05 PM CDT | EF2 | Pushmataha, OK | 3.5 | 100 | $75,000 | ||
| May 10 | 6:08 PM CDT | EF1 | Jasper, MO | 3.0 | 440 | 1 | 10 | $1.0 million |
| May 10 | 6:30 PM CDT | EF1 | Pushmataha, OK | 1.5 | 200 | |||
| May 10 | 6:35 PM CDT | EF1 | Pushmataha, OK | 0.5 | 100 | |||
| May 10 | 6:35 PM CDT | EF1 | Benton, AR | 1.5 | 100 | $100,000 | ||
| May 10 | 6:58 PM CDT | EF0 | Barry, MO | 3.8 | 800 | |||
| May 10 | 7:05 PM CDT | EF0 | McCurtain, OK | 0.4 | 50 | |||
| May 10 | 7:14 PM CDT | EF1 | White, AR | 9.2 | 350 | $25,000 | ||
| May 10 | 7:42 PM CDT | EF0 | White, AR | 0.0 | 8 | |||
| May 10 | 7:47 PM CDT | EF1 | Lonoke, AR | 2.7 | 400 | |||
| May 10 | 7:51 PM CDT | EF0 | Franklin, AR | 0.1 | 50 | |||
| May 10 | 7:55 PM CDT | EF1 | Sevier, AR | 1.5 | 100 | $250,000 | ||
| May 10 | 7:57 PM CDT | EF1 | Woodruff, AR | 10.2 | 500 | $90,000 | ||
| May 10 | 7:57 PM CDT | EF3 | Arkansas, AR | 14.1 | 1,320 | 9 | $75 million | |
| May 10 | 9:04 PM CDT | EF0 | Hempstead, AR | 1.0 | 50 | $5,000 | ||
| May 10 | 9:32 PM CDT | EF1 | Nevada, AR | 2.4 | 50 | |||
| May 10 | 9:33 PM CDT | EF1 | Quitman, MS | 0.3 | 30 | $25,000 | ||
| May 10 | 10:15 PM CDT | EF1 | Tallahatchie, MS | 8.7 | 100 | 2 | $185,000 | |
| May 10 | 11:00 PM CDT | EF1 | Lauderdale, AL | 1.6 | 250 | $100,000 | ||
| May 10 | 11:18 PM CDT | EF1 | Marion, AL | 25.5 | 400 | $100,000 | ||
| May 10 | 11:59 PM CDT | EF1 | Lauderdale, AL | 1.0 | 250 | $5,000 | ||
| May 10 | 12:27 AM CDT | EF1 | Walker, AL | 9.3 | 400 | $20,000 | ||
| May 10 | 12:37 AM CDT | EF2 | Walker, AL | 13.5 | 330 | $155,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.